MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a nester platinum embolization microcoil was difficult to advance and stretched.The coil was being used to embolize a splenic artery aneurysm in a patient with very tortuous anatomy.The coil was loaded without difficulty and advanced through a 2.7 fr microcatheter.During advancement, resistance was noted.The coil would not advance passed a "tight flexion point" in the patient's anatomy and at the hook of a coaxial catheter.When the wire was removed, the coil came back to the hub with the wire.The physician then tried to advance the coil again with a different wire.The coil was noted to look stretched under fluoroscopy.The coil was eventually able to be deployed using a saline flush and the case was completed with no issues.As reported, the patient did not experience adverse effects or require any additional procedures.
 
Additional Manufacturer Narrative
Initial customer (person): phone: (b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) hospital (australia) informed cook on 30mar2022 of an incident involving an mwce-18-14-6-nester (nester platinum embolization microcoil) from lot 14120920.It was reported that resistance was felt when the user attempted to deploy the coil.The user then tried two times to withdraw the wire, and the coil was withdrawn as well.The user was eventually able to deploy the coil by using a saline flush method.The customer also noted that the patient had "very tortuous anatomy".No adverse effect on the patient was reported due to this occurrence.No additional procedure was required due to this occurrence.Reviews of documentation including the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for reported complaint device lot (14120920) records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the information provided upon review of the product labeling, device master record, and the device history record, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] state the following: in relation to the reported failure mode: "instructions for use 2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 cm of the angiographic catheter.Remove wire guide and loading cartridge.Note: if you are placing a.018 inch embolization coil, you will advance the coil into the first few centimeters of the angiographic catheter with the loading stylet that is provided with the coils.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter.6.Perform final angiogram to confirm coil position within target vessel.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is related to component failure unrelated to manufacturing or design deficiencies.It is possible that the tortuous anatomy of the patient led to this difficulty.It is also possible that there was an issue with the guide wire, considering the procedure was completed successfully with the flushing technique.However these possibilities cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14106398
Report Number1820334-2022-00567
Device Sequence Number6427481
Product Code KRD
UDI-Device Identifier00827002269897
UDI-Public(01)00827002269897(17)260819(10)14120920
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-6-NESTER
Device Lot Number14120920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT 2.7 FR MICROCATHETER; US 2 COAXIAL CATHETER
Patient SexUnknown